Alert archive / Illinois / Beach Hazards Statements in 2020

Beach Hazards Statement 17, NWS Chicago, IL

September 5, 2020Lake County, Illinois

NWS Chicago, IL issued this beach hazards statement at Sep 5, 2020, 3:32 PM CDT for Lake County, Illinois. It took effect at Sep 6, 2020, 9:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2020, 3:32 PM CDT (20:32 UTC)
In effect from
Sep 6, 2020, 9:00 AM CDT
Expired
Sep 6, 2020, 10:00 PM CDT
In force
13 hr
Issued by
NWS Chicago, IL

County Lake County, IL

The radar

The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2020-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2020-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1673 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

954 
WHUS43 KLOT 052032
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
332 PM CDT Sat Sep 5 2020

ILZ006-060445-
/O.NEW.KLOT.BH.S.0017.200906T1400Z-200907T0300Z/
Lake IL-
332 PM CDT Sat Sep 5 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

The National Weather Service in Chicago has issued a Beach
Hazards Statement...which is in effect from Sunday morning
through Sunday evening. 

* LOCATION...Lake Michigan beaches in Lake county in northeast 
  Illinois.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 6 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

ILZ103-104-INZ001-002-060300-
/O.CON.KLOT.BH.S.0016.000000T0000Z-200906T0300Z/
Northern Cook-Central Cook-Lake IN-Porter-
332 PM CDT Sat Sep 5 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* LOCATION...Lake Michigan beaches in Cook County and Lake and 
  Porter Counties in northwest Indiana. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 5 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

Ratzer
5 follow-up statements
074 
WHUS43 KLOT 060254
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
954 PM CDT Sat Sep 5 2020

ILZ103-104-INZ001-002-060400-
/O.EXP.KLOT.BH.S.0016.000000T0000Z-200906T0300Z/
Northern Cook-Central Cook-Lake IN-Porter-
954 PM CDT Sat Sep 5 2020

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM CDT THIS
EVENING...

Winds have diminished since this afternoon and waves have
subsided, therefore the beach hazard statement is being allowed to
expire as scheduled.

$$

ILZ006-061100-
/O.CON.KLOT.BH.S.0017.200906T1400Z-200907T0300Z/
Lake IL-
954 PM CDT Sat Sep 5 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM CDT SUNDAY
THROUGH SUNDAY EVENING...

* LOCATION...Lake Michigan beaches in Lake county in northeast 
  Illinois. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 6 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

Ratzer
400 
WHUS43 KLOT 060801
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
301 AM CDT Sun Sep 6 2020

ILZ006-061615-
/O.CON.KLOT.BH.S.0017.200906T1400Z-200907T0300Z/
Lake IL-
301 AM CDT Sun Sep 6 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM CDT THIS
MORNING THROUGH THIS EVENING...

* LOCATION...Lake Michigan beaches in Lake county in northeast 
  Illinois. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 to 7 feet, highest offshore.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

Carlaw
433 
WHUS43 KLOT 061420
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
920 AM CDT Sun Sep 6 2020

ILZ006-062230-
/O.CON.KLOT.BH.S.0017.000000T0000Z-200907T0300Z/
Lake IL-
920 AM CDT Sun Sep 6 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* LOCATION...Lake Michigan beaches in Lake county in northeast 
  Illinois. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 to 7 feet, highest immediately 
  offshore.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

MTF
446 
WHUS43 KLOT 062044
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
344 PM CDT Sun Sep 6 2020

INZ001-002-070445-
/O.NEW.KLOT.BH.S.0018.200907T0900Z-200908T1200Z/
Lake IN-Porter-
344 PM CDT Sun Sep 6 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

The National Weather Service in Chicago has issued a Beach
Hazards Statement...which is in effect from late tonight through
Tuesday morning. 

* LOCATION...Northwest Indiana beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 5 feet late tonight and through
  Labor Day.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

ILZ103-104-070445-
/O.NEW.KLOT.BH.S.0018.200907T2000Z-200908T1200Z/
Northern Cook-Central Cook-
344 PM CDT Sun Sep 6 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING...

The National Weather Service in Chicago has issued a Beach
Hazards Statement...which is in effect from Monday afternoon
through Tuesday morning. 

* LOCATION...Cook County beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 5 feet developing Labor Day
  afternoon.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

For information on swim advisories or bans at Chicago beaches
visit: www.cpdbeaches.com.

&&

$$

ILZ006-070300-
/O.CON.KLOT.BH.S.0017.000000T0000Z-200907T0300Z/
Lake IL-
344 PM CDT Sun Sep 6 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* LOCATION...Lake County beaches in northeast Illinois. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 to 7 feet through this evening, 
  highest immediately offshore. 

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

MTF
245 
WHUS43 KLOT 070238
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
938 PM CDT Sun Sep 6 2020

ILZ006-070345-
/O.EXP.KLOT.BH.S.0017.000000T0000Z-200907T0300Z/
Lake IL-
938 PM CDT Sun Sep 6 2020

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM CDT THIS
EVENING...

Winds, while remaining gusty from the southwest, have turned 
offshore this evening and have allowed waves near the shore to 
subside.

$$

INZ001-002-071045-
/O.CON.KLOT.BH.S.0018.200907T0900Z-200908T1200Z/
Lake IN-Porter-
938 PM CDT Sun Sep 6 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM CDT MONDAY
THROUGH TUESDAY MORNING...

* LOCATION...Northwest Indiana beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 5 feet late tonight and through 
  Labor Day. 

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

ILZ103-104-071045-
/O.CON.KLOT.BH.S.0018.200907T2000Z-200908T1200Z/
Northern Cook-Central Cook-
938 PM CDT Sun Sep 6 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MONDAY
AFTERNOON THROUGH TUESDAY MORNING...

* LOCATION...Cook County beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 5 feet developing Labor Day 
  afternoon. 

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

For information on swim advisories or bans at Chicago beaches
visit: www.cpdbeaches.com.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Sep 5, 3:20 PM CDT, 12 minutes earlier.

Area forecast discussion, Sep 5, 3:20 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
320 PM CDT Sat Sep 5 2020

.SHORT TERM...
320 PM CDT

Through Sunday night...

After a few dry and breezy days, an active period of weather through
the upcoming week will begin tonight.

Southwest winds gusting over 30 mph this morning have diminished to
under 25 mph with a LLJ weakening while shifting east of the area. A
northward extension of a surface high over the Ohio River Valley
combined with temps pushing into the low 80s is allowing a lake-
enhanced boundary to develop along the Lake Michigan shore this
afternoon. While winds/gusts behind this boundary should remain 20
mph or less, residual higher waves offshore from this morning's
stronger winds will begin to shift onshore. Conditions still appear
marginal, but with a mild afternoon on a holiday weekend, the Beach
Hazards Statement for Cook through Porter counties will continue
into this evening.

Winds this evening will likely become light and variable for a
period as low-level ridging crosses the CWA. Focus will turn to the
low-level mass response to a developing strong trough digging
southeastward across the Canadian Prairies tonight. Cyclogenesis is
ongoing in the lee of the northern and central Rockies this
afternoon, with initial focus on a low developing over northeast
Colorado. Low-level winds will quickly increase across the central
Great Plains this evening with assistance from a ideally placed exit
region of a 100kt 250 hPa jet. Explosive nocturnal elevated
convection is expected to develop across southern Minnesota into
northeast Iowa during the early overnight hours amid impressive deep
-layer lapse rates of over 8C/km. This activity will drift ESE with
the veering LLJ early Sunday morning, ultimately shifting across
most of the CWA during the morning hours in a gradual weakening
trend as it begins to outrun better mid-level thermodynamics.
However, effective deep-layer shear in excessive of 40 knots should
allow for some organized convection to persist into the CWA. With
fairly high low-level stability, the predominate hazards with this
convection will be large hail and heavy rain, especially if any
cells begin to train. Overall timing will be roughly from 5-10am,
earliest north-central Illinois and latest in northwest Indiana.

Impressive dynamics for early September will allow for a quick
airmass replenishment in the wake the early morning convection.
However, the extent of the recovery in the boundary layer owing to
uncertainty in lingering cloud cover remains unclear. With that
said, an overwhelming amount of the 12Z guidance indicates much of
the cloud cover will erode by early afternoon. This sets the stage
for a potentially active mid-afternoon through late evening period.
Mixing should become sufficiently deep to tap into rapidly
increasing low-level winds of 40kts or greater as early as late
afternoon. SSW wind gusts to 40 mph during the mid-afternoon to
early evening appear likely, with the potential for gusts briefly
topping the wind advisory threshold of 45 mph. While these winds are
increasing during the mid-morning, growing waves in S/SSE winds will
result in dangerous swimming conditions for the Lake County (IL) and
potentially Cook County lakeshores.

Under the assumption that air mass recovery occurs Sunday afternoon,
a conditional threat for severe storms exists through the evening
hours. The arrival of a mid-level speed max in conjunction with the
aforementioned mid-level wave. Rather strong dynamics for mid-
September will produce deep-layer shear of 40-50 knots, with 0-3 km
bulk shear of over 30 knots. A fairly substantial amount of capping
will exist during the afternoon as low-level air mass recovery lags
increasingly favorable conditions aloft. But rapid erosion of the
cap in response to increasing forcing should allow for convective
initiation ahead of the mid-level wave and associated surface cold
front. Convective mode is expected to be in the form of a broken
line of semi-discrete linear segments, with the potential for
embedded supercell structures. All severe hazards are possible,
including a non-zero risk for brief tornadoes embedded in any
linear/QLCS structures provided curved and elongated hodographs with
low-level shear vectors roughly 30-45 degrees oblique to the liner
storm motion. Residual low-level capping will keep the tornado
threat subdued, but conditions will need to be monitored closely in
the cap weakens earlier.

Kluber

&&

.LONG TERM...
255 PM CDT

Monday through Saturday...

The active weather continues into the coming week although the
holiday itself, at least the majority of the daytime hours, look
fairly quiet apart from a potential beach hazards risk. The signal
for multiple bouts of rain continues, however there is increasing
signal of north central Illinois being more favored than points
east. In fact some points east such as northwest Indiana could be
dry much of Tuesday-early Thursday. Unfortunately the Chicago
metro is on the edge, so a lot of forecast chances of rain as
opposed to "likely" or "slight chance", but inevitably that will
be refined more.

For the holiday, the cold front mentioned in the Short Term
discussion will be moving southeast in the morning and may already
be clear of the forecast area by daybreak. Any festering
convection on this boundary will likely be in a continued
weakening state and pushing out of the area by mid-morning. From
that point going forward through early evening Monday, there is a
dearth of any real rain forcing including any post-frontal f-gen,
with the exception being if the front can linger in/near the far
southeast forecast area. So have taken PoPs down considerably for
most of the CWA in that period.

Winds behind the front on Labor Day will not be particularly
strong though the cool advection will steer in an air mass
supporting of primarily 70s for highs. The winds turn more north-
northeast by early afternoon with around 13 kt sustained.
Climatology says for those onshore speeds that is right at the
cusp of 3-5 ft and a rip current risk.

Model guidance is in good agreement with its mass guidance fields,
including a strong upper level jet developing over the Upper
Midwest and northern Great Lakes. A large area of frontogenesis is
forecast to develop along the 850-700 mb temperature gradient
Monday night into Tuesday morning, including over our northern
forecast area. The low-level moisture transport gradually
increases too, although not overly robust. Moderate rainfall is
likely in the region, possibly even heavy if instability from the
south is better juxtaposed than currently forecast. There is
potential for 1-2 inches by the end of Tuesday morning, again
mainly over northern locations.

The pattern then becomes significantly more amplified as a
positively tilted upper trough digs into the Plains and Rockies
and by Wednesday closes off into an upper low somewhere in/near
the western Plains/Front Range. The downstream response is an
amplifying ridging across the eastern United States. In-between a
deep plume of moisture with embedded short waves and periods of
an enhanced frontogenetical vertical circulation. The questions
remain how much of our CWA is under that and for what duration.
There are more members of the 12Z GFS and ECMWF ensembles, as well
as just their deterministic runs, that are slower with the
progression of this forcing and keep it primarily and at times
entirely west of the CWA. The 12Z ECMWF even has most areas east
of I-55 receiving under one half inch (some less than one tenth),
while depicting over three inches in and near Rockford. So that
gradient in precipitation presents challenges for messaging as
well as handling with the model blends. Have tightened up the PoP
gradient some in the guidance Tuesday-early Thursday.

Also a challenge in that time is the temperatures, which could
feature similar disparity across the area. As the pattern
amplifies, the surface front will respond in inching back
northwestward and guidance today has trended further northwest
with this. The setup is that of an inverted trough on Wednesday
through early Thursday on both the GFS and ECMWF. Besides that
often resulting in little in the way of precipitation along and
east of it, the setup often can mean quite a temperature
gradient. In this situation, temperatures into the 80s if not well
into the 80s could push up toward Chicago, while in north central
Illinois remaining in the 60s (and if raining upper 50s/low 60s).
So needless to say confidence in specifics remains low during
this time but are seeing a gradually clearer picture on the setup.

Eventually the upper low will shift northeastward but given its
anomalous nature it 1.) should be slow-moving but 2.) still
provide pretty strong synoptic forcing for precipitation around
it. So continue chances for showers and a low thunderstorm chance
into Friday. Prior to that exit time, immediately ahead of the
low, there could be a period of widespread rain (possibly
Thursday/Thursday night?), though too difficult to say for certain
when that would be.

MTF

&&

.AVIATION...
For the 18Z TAFs...

NW winds gusting to 25 knots at TAF issuance will continue to
veer NNW over the next hour or two. A lake-enhanced NE wind shift
in excess of 10 knots is then expected to shift across ORD/MDW
around 21Z, though some variability in timing is possible as the
boundary will take on lake breeze characteristics and exhibit
inconsistent forward speeds. Winds will then become light and
possibly VRB this evening before settling at SSE under 10 knots
through the night.

An axis of robust elevated convection should develop on intense
low- level warm advection across southern MN into northeast IA
during the early overnight hours. This convection will shift
southeast into southern WI and northern IL around daybreak Sunday,
likely in a gradual weakening trend. Main concerns with this
activity are IFR visibility from heavy rain and small hail.

Once the low-level wind field recovers in the wake of the
convection, SSE winds through late morning will veer SSW by mid-
afternoon. The amount of diurnal mixing will depend on the
lingering cloud cover impacts from the morning convection, but
mixing should become sufficiently deep to tap into 40kt+ winds
aloft mid-afternoon through mid-evening. The current ORD/MDW TAF
indicates SSW gusts to 33kt, but in an optimal mixing set-up (i.e.
less cloud cover by the afternoon), gusts could near 40kt during
the late afternoon and early evening hours.

Just beyond the ORD/MDW TAF period during the mid to late evening
Sunday, a line of potentially severe convection with strong winds
is expected to track across northern Illinois.

Kluber

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ103-ILZ104 until 10 PM Saturday.

     Beach Hazards Statement...ILZ006...9 AM Sunday to 10 PM Sunday.

IN...Beach Hazards Statement...INZ001-INZ002 until 10 PM Saturday.

LM...Gale Warning...LMZ740-LMZ741-LMZ742...2 PM Sunday to 1 AM Monday.

     Small Craft Advisory...Wilmette Harbor to Michigan City IN until
     10 PM Saturday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Sep 5, 3:59 AM CDT, 11 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
359 AM CDT Sat Sep 5 2020

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-060900-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
359 AM CDT Sat Sep 5 2020 /459 AM EDT Sat Sep 5 2020/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  High Swim Risk.
  Elevated Thunderstorm Risk late near I-39.

DISCUSSION...

Gusty southwest winds will become northerly this afternoon
resulting in quickly-developing dangerous swimming conditions this
afternoon.

Thunderstorms may approach portions of far north-central Illinois
very late tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday...
  Limited Severe Thunderstorm Risk.
  Limited Flooding Risk.
  High Swim Risk.
Monday...
  Limited Thunderstorm Risk.
  High Swim Risk.
Tuesday...
  Limited Thunderstorm Risk.
  Limited Lakeshore Flood Risk Illinois shore.
  High Swim Risk.
Wednesday through Friday...
  Limited Thunderstorm Risk.
  High Swim Risk.

DISCUSSION:

Showers and thunderstorms are likely across much of northern
Illinois through Sunday morning. Some of these storms could be
strong to marginally severe with a threat for locally damaging
winds and hail although storms are expected to be on a gradual
weakening trend.

Thunderstorm chances are expected to continue through the middle
of the week. There also is potential for heavy rain at times.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation is not expected through late tonight but may
  be needed early Sunday morning.

GENERAL STORM MOTION OF THE NIGHT:

  Moving toward the southeast at 40 mph.

LMZ740>745-060900-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
359 AM CDT Sat Sep 5 2020

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Hazardous conditions for small craft.
  Limited Thunderstorm Risk very late tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday...
  Hazardous conditions for small craft are likely.
  Limited Severe Thunderstorm Risk.
Monday through Friday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk.

Carlaw

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 3:07 AM CDTSmall Craft AdvisoryLOT19 hr
Sep 5, 3:25 AM CDTBeach Hazards StatementLOTCook19 hr
Sep 5, 3:39 PM CDTGale WarningLOT36 hr

Nearby

Beach Hazards Statements in Illinois, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.